Hail, Oldham
- When
- August 14, 7:03 PM CST
- Where
- Oldham County, 12 mi W of Adrian
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.267, -102.900
Severe thunderstorms produced large hail over the extreme western and northwestern Texas panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail over the extreme western and northwestern Texas panhandle during the evening hours. No damage or injuries were reported. Very heavy rainfall from the thunderstorms caused flash flooding over the northwest Texas panhandle during the late evening and early morning hours. Although roads were closed due to the high water...no damage or injuries were reported from the flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 14, 2:21 PM CST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT SAT AUG 14 2004 .DISCUSSION... LATEST IN A SERIES OF MID/UPPER LEVEL VORT MAXIMA SEEN ON WATER VAPOR IMAGERY OVER EASTERN COLORADO WILL TRAVERSE TOWARDS THE PANHANDLES THIS EVENING COURTESY OF BRISK NORTHWEST FLOW ALOFT. SOME OF THE VERY RICH MONSOONAL MOISTURE ACROSS ARIZONA AND NEW MEXICO HAS SPREAD EASTWARD OVER THE SOUTHERN HIGH PLAINS. THIS WILL FURTHER DESTABILIZE THE ATMOSPHERE OVER THE SOUTHERN HIGH PLAINS DURING THE OVERNIGHT HOURS AND SHOULD CONTRIBUTE TO SOME HEFTY PRECIP TOTALS BY SUNDAY MORNING...SIMILAR TO LAST NIGHT. ETA MODEL HAVING A PARTICULARLY DIFFICULT TIME RESOLVING NORTHWEST FLOW PRECIP POTENTIAL...HAVE LEANED MORE TOWARDS GFS. CONVECTIVE INSTABILITY FOR SUNDAY LOOKS LOWER THAN TONIGHTS. WILL CONTINUE WITH INHERITED POPS BASED ON UNCERTAINTY AND FOR THE CHANCE FOR MOUNTAIN CONVECTION PROPAGATING OVER THE ADJACENT PLAINS. SIMILAR SITUATION ON MONDAY. SLIGHTLY WARMER TEMPS ARE SEEN MONDAY AND TUESDAY WITH MAINLY DIURNAL PRECIP STILL POSSIBLE. MODELS STILL SHOWING GOOD RUN-TO-RUN CONSISTENCY REGARDING MINOR FOUR CORNERS SHORTWAVE TUESDAY. MODELS STRUGGLING WITH TIMING MINOR COOL FRONT TO THE NORTHERN PANHANDLES SOMETIME WEDNESDAY WITH ONLY WEAK COOL ADVECTION NORTH OF THE BOUNDARY. HAVE RETAINED ALL POPS FROM PREVIOUS SHIFTS AS THE ATMOSPHERIC MOISTURE/INSTABILITY WILL REMAIN OVER THE PANHANDLES THROUGH THE SEVEN DAY FORECAST. ADDED 10 PERCENTERS TO THE GRIDS FOR FRIDAY NIGHT AS SOUTHWEST U.S. RIDGE LOOKS GENERALLY WEAK. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 59 80 61 84 / 40 20 20 20 BEAVER 60 80 61 86 / 40 20 20 20 BOISE CITY 55 81 61 86 / 40 20 30 20 BORGER 62 81 63 86 / 40 20 20 20 BOYS RANCH 59 80 62 86 / 40 20 30 20 CANYON 59 81 61 84 / 40 20 20 20 CLARENDON 62 82 63 85 / 40 20 20 20 DALHART 57 80 61 85 / 40 20 30 20 GUYMON 60 81 62 86 / 40 20 30 20 HEREFORD 60 80 61 84 / 40 20 30 20 LIPSCOMB 60 81 62 86 / 40 20 20 20 PAMPA 61 81 62 86 / 40 20 20 20 SHAMROCK 62 81 63 86 / 30 20 20 20 WELLINGTON 63 82 64 87 / 30 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/13
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT AUG 14 2004 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM GUYMON OKLAHOMA TO CANYON TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES FROM SUNDAY THROUGH THURSDAY NIGHT... WITH MOST STORMS EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS... WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 525 PM CDT SAT AUG 14 2004 TXZ006-011-142330- HARTLEY TX-OLDHAM TX- 525 PM CDT SAT AUG 14 2004 ...STRONG THUNDERSTORM TO AFFECT HARTLEY AND OLDHAM COUNTIES... AT 525 PM...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF CHANNING OR 15 MILES NORTHWEST OF BOYS RANCH...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. ALTHOUGH THIS STORM IS LOCATED OVER RURAL PARTS OF NORTHERN OLDHAM COUNTY...THE STORM WILL MOVE TOWARDS CHANNING AND BOYS RANCH OVER THE NEXT HOUR. HEAVY RAINFALL OVER THE PAST SEVERAL DAYS WILL ALSO CAUSE RAPID RUN-OFF TO OCCUR INTO THE CANADIAN RIVER.
The national radar mosaic for the moment the first event began.
2 hail, 2 flash flood. Local standard time, as filed.
Farm to Market Road 998 was reported closed due to six to eight inches of water over the roadway.
Farm to Market Road 767 reported closed due to six to eight inches of water over the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418435, 5418436, 5418437, 5418438.